MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Coma (2417)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during stenosis in the left middle carotid artery (mca) procedure, the operator established access using a long sheath.Next, the operator used the subject guidewire along with the balloon guide catheter to past the stenotic lesion.During this process, the guidewire inadvertently perforated the vessel, and extravasation of contrast agent was observed under angiography.Following the incident, balloon inflation was used to apply pressure at the site of injury, and subsequent angiography showed no further contrast agent extravasation.The interventional procedure was then terminated, and the patient was transferred to the intensive care unit (icu).Currently, the patient remains in a coma.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not performed due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that the subject guidewire inadvertently perforated the vessel, causing the extravasation of contrast agent.A balloon inflation was used to apply pressure at the site of injury and subsequent angiography showed no further contrast agent extravasation.The interventional procedure was then terminated, and the patient was transferred to the intensive care unit (icu).Currently, the patient remains in a coma.Additional information did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.The tortuosity of the patient's anatomy was moderately tortuous which may have contributed to the reported event.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported events: ¿patient vessel perforation' and ¿patient complications'.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21159630
Report Number3012931345-2025-00018
Device Sequence Number15361285
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270312(10)0000633356
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000633356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER).; LONG SHEATH (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown
Patient RaceAsian